Re: [MOL] tamoxifen [00264] Medicine On Line


[Date Prev][Date Next][Thread Prev][Thread Next][Date Index][Thread Index]

Re: [MOL] tamoxifen



Dear Martha, 
Thank you very much for your response. I had the doctors appointment
this am and everything is fine. The swelling that I still have may go
away or it may not, but the pain should. I can live with that. As for
the Tamoxifen she gave me the script and said that I should try it. If
something else comes along, and it will, we can always switch. Menopause
is a long way off for me, I'm just 40, but there are other drugs that I
can take when I get there. She said that if the type of bc I had comes
back it usually does within in two years. She went on to say that she
doesn't think mine will and asked if I wanted stats. Told her no thank
you. I want the raw data so that I can make the numbers come out the way
I want them to.

I do have one more question, do you take it in the am or pm?
I'm glad you're back!
Thank you 
Debby 

> martha cerreto wrote:
> 
> Dear Debbie,
> 
> When I was first diagnosed in 12/97, they put me on tamoxifen.  I
> guess the biggest physical symptom I was having at the time, was
> shortness of breath.  My reaction was immediate..maybe the first day I
> started taking it.  I thought to myself...you must be imagining
> this..but there I was..having a much easier time breathing.
> 
> But I have METS, which I think, in some way, makes me a particularly
> good candidate for this sort of drug.  I am also highly estrogen
> receptor positive, which it also seems to address better than people
> who are estrogen receptor negative.
> 
> Basically, it seems to get to your estrogen cells before your cancer
> cells do; the cancer cells can't then link up and grow with the
> estrogen cells.
> 
> I didn't have much in the way of physical complaints on tamoxifen.
> The only thing that got me to the doctor were leg pains.  This, my
> doctor told me was not caused by the tamoxifen.  But I don't believe
> that, because I've read too many posts of people that say the same
> thing!
> 
> I did go to the doctor that one time like I told you because of fear
> of a blood clot.  I was told, just by the by, that a blood clot, at
> least, in the leg, would be a localized pain, warm to the touch.
> 
> By the by, also, I now take arimidex, which does a lot of the same
> things tamoxifen does, but seems to have no side effects, (maybe water
> weight gain, and memory kaput).  But my doc also gives me something
> that puts me in menopause.  She feels arimidex works better for
> post-menopausal women.
> 
> I am some years away from when menopause usually happens, but I think
> you are even further away that I.  I have met a lot of women that stay
> on the tamox for 5 years and are now being put on Evista.
> 
> This is just what I have heard and experienced.  I guess you have to
> do like Gwen, and really all of us.  Read, talk to people and than do
> what your heart and your gut tell you will be right for you.
> 
> Lots of Love and Hugs,
> 
> Martha
> 
> P.S.:  I'm back, everybody!
> 
>
------------------------------------------------------------------------
This is an automatically-generated notice.  If you'd like to be removed
from the mailing list, please visit the Medicine-On-Line Discussion Forum
at <http://www.meds.com/con_faq.html>, or send an email message to:
majordomo@lists.meds.com
with the subject line blank and the body of the message containing the line:
unsubscribe mol-cancer your-email-address
where the phrase your-email-address is replaced with your actual email
address.
------------------------------------------------------------------------